What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 18, 5:59 AM CST, 1 minute earlier.
Area forecast discussion, Aug 18, 5:59 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
659 AM CDT Sun Aug 18 2019
.SHORT TERM...
312 AM CDT
Through Tonight...
Main forecast challenges/concerns are with likely thunderstorms
early this morning through midday. Scattered thunderstorms early
this morning expected to give way to a more organized complex of
storms by around sunrise this morning, which is expected to impact
much of northern IL and northwest IN. Strong to possibly severe
storms will be possible this morning.
In the near term, have seen drier conditions for much of the
night be replaced with scattered storms over north central IL.
This is in response to the LLJ really ramping up over the last
couple of hours, and supporting strengthening WAA across much of
the area/region. As this LLJ and WAA further increases over the
next couple of hours, will observe any lower level dry air moisten
up and then likely see coverage of storms expand more to the east
with a good portion of northern IL and northwest IN observing
shower and thunderstorm development early this morning. Short
term/hires guidance continues to indicate this trend, which seems
probable as a lower level boundary appears to remain situated
across parts of east central IL and northwest IN. Along with
increasing coverage, monitoring for increasing intensity of
thunderstorms. This increased ascent over the next several hours
along with increasing CAPE/mid level lapse rates, could support an
isolated strong to severe storm or two. This is especially as
bulk shear continues to be in abundance, with values around 40kt
overhead. Hail would be the main threat this morning, though some
gusty winds are also possible. Latest RAP analysis indicates a
more stable environment in place early this morning, however,
noting synoptic winds gusting this morning. So, think the RAP
analysis might be a bit overdone with the stability.
With scattered storms expected to be in place over much of the
CWA this morning, will need to turn attention towards a more
organized complex of storms currently moving east southeast out of
northern IA. Most guidance this morning fairly consistent with
bringing this complex of storms into northern IL by around
daybreak this morning, with latest time of arrival also supporting
this idea. Have continued the idea of thunderstorms impacting
much of the CWA this morning, and have increased pops
significantly through midday. Current setup of instability axis
pushing into the area and with a lower level boundary in place
would support the idea of this complex of storms holding together
as it reaches northwest IL by around the 6am time frame. Once
again, have high confidence of this occurring this morning, and
with even this complex of storms then impacting the remaining
areas in northern IL and northwest IN through mid to late morning.
Where confidence is lower is with how intense this storm will be
as it reaches northern IL. Current trends over IA would suggest
that this storm is staying just subsevere, with only small hail
being observed and with highest wind gusts mainly staying in the
40-50 mph range. At this point, think this similar intensity of
the current complex of storms will likely occur over the CWA later
this morning, as the environment these storms will encounter will
likely be the same. However, there could be some slight
difference to the lower level shear orientation to the line that
could support more organization of this complex. Also, a slight
increase in mid level lapse rates will occur along with this line
encountering some stronger/more focused WAA. So, will message a
mainly subsevere line with 40-50 mph wind gusts but with the
possibility of a few stronger wind gusts approaching 60 mph. Hail
should also stay subsevere, with hail up to nickels possible. Any
storm will likely produce some brief heavy downpours, and think
locations could measure a quick half inch to an inch this morning.
These storms should exit to the east of the area by midday or
early afternoon, with drier conditions then expected. Temps should
rebound with 80 degree temps expected today.
Can't rule out some additional storms by mid to late afternoon,
with some guidance showing this possibility. Guidance is not
really in good agreement though, likely owing to varying
differences with how the atmosphere will respond in the wake the
morning storms. Higher dewpoint air will remain in place this
afternoon into this evening, and its possible for at least
isolated storms later this afternoon into this evening. If they
were to occur, would think development would probably be back
towards northwest IL into north central IL. Surface trough and
front will be situated in this location, and think locations
further to the west will have the most time to recover this
afternoon. If storms don't occur this afternoon, still think there
is a possibility later this evening into the overnight hours
tonight. Trough/front will sag southward tonight and with the LLJ
ramping back up and providing additional WAA/moist advection,
should see at least isolated storms across much of the CWA
tonight. Confidence is low on intensity, but do think any storm
will be capable of producing heavy downpours and will continue to
monitor at least this threat.
Rodriguez
&&
.LONG TERM...
328 AM CDT
Monday through Saturday...
Surface trough/front expected to sag south of the CWA Monday
morning, with any precip developing out ahead of it likely exiting
the area. Much of the area should remain dry for much of Monday,
but it does appear that this front will hang up right around east
central IL and northwest IN. In this setup, may see additional
thunderstorms Monday afternoon along and south of the Kankakee
river valley in IL and IN. Skies will be clearing on Monday and
despite some cooling noted on Monday, temps in the mid 80s
expected. However, onshore flow expected to keep locations near
the lake in the upper 70s to around 80. Should finally see dry
weather Monday night but will need to quickly turn attention to
Tuesday, as thunderstorm chances return to the region. Rapidly
increasing moisture and instability with the possibility of some
rather steep lapse rates expected on Tuesday. This could support
another period with organized storms, and will definitely need to
monitor this period. Should see a front swing through by midweek
and bring a change to the pattern, with cooler/drier conditions
expected at least through the end of the work week.
Rodriguez
&&
.AVIATION...
For the 12Z TAFs...
Numerous aviation weather concerns through the upcoming TAF
period, including:
-Timing and duration of waves of thunderstorms this morning.
-Gusty southwest winds late morning/afternoon
-Potential for additional showers and storms late afternoon/early
evening.
-Northwest wind shift with a cold front late tonight and then
veering northeast by tomorrow morning.
At issuance time, a bowing line of thunderstorms is approaching
RFD while a separate area of thunderstorms in a zone of strong
isentropic lift/warm advection is approaching the Chicago area
terminals. Given the close proximity and timing of the warm
advection zone of thunderstorms approaching the Chicago area
terminals from the southwest and the line from the west, have gone
with a longer timing of prevailing TS since any lull between the
warm advection TS and the bowing line will likely be short or they
could just merge into one large area of TS. Upstream observations
have indicated some stronger wind gusts of 40-50 kt with some of
the storms, so have increased the wind speeds in the tempo to
G45kt, but there is the potential for some isolated higher gusts
as well. Based on latest radar trends and short term model
guidance, expect that TS will impact the terminals until arnd 16z
or so, followed by a period of showers or more stratiform rain.
There will be another chance for some shra/tsra late
afternoon/early evening as the trough axis from the main upper
long wave trough passes across the region. Given some uncertainty
as to timing and coverage of another wave of pcpn later today,
will go with a prob30 group for now and evaluate after the initial
wave of convection passes through.
Winds should be prevailing swly with occasional gusts approaching
25 kt from late morning through early evening, following the
prevailing ts. A cold front is expected to push through the
region late tonight, which will bring a wind shift to nwly. As
high pressure spreads across the upper Mississippi Valley tomorrow
morning, winds should trend to nely tomorrow morning.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 3:22 AM CST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
422 AM CDT Sun Aug 18 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
190930-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
422 AM CDT Sun Aug 18 2019 /522 AM EDT Sun Aug 18 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Limited hail risk...nickel to quarter size.
Elevated damaging wind risk...40 to 60 mph.
Elevated Flooding Risk.
Limited Excessive heat Risk.
DISCUSSION...
Scattered thunderstorms are likely across much of the outlook area
through daybreak. The severe threat is low with this early morning
development, but an isolated stronger storm capable of producing
large hail will be possible. Expect a complex of thunderstorms to
moving into north central Illinois by around the 6 to 7 am time
frame this morning, and then continue east southeast through much
of northern Illinois and northwest Indiana through mid to late
morning. This complex of storms will likely be strong, and
occasionally severe, as it moves through the outlook area. Large
hail and strong winds are the main threats, along with brief heavy
downpours with localized flooding.
Additional isolated storms are possible later this afternoon
through tonight across much of the area. A few stronger storms
capable of producing small hail and heavy downpours are possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Tuesday...
Elevated Severe Thunderstorm Risk.
Limited Excessive Heat Risk.
Wednesday...
Limited Thunderstorm Risk.
DISCUSSION:
Periodic thunderstorms are expected through midweek. Scattered
thunderstorms are possible Monday afternoon south of the Kankakee
river valley. More widespread thunderstorms are appearing possible
on Tuesday, with some of these storms possibly becoming strong to
severe.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this morning.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 35 to 55 mph.
LMZ740>745-190930-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
422 AM CDT Sun Aug 18 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Significant Thunderstorm Risk...with an associated:
Limited hail risk...nickel to quarter size.
Limited thunderstorm wind gust risk...40 to 50 knots.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Tuesday...
Elevated Severe Thunderstorm Risk.
Wednesday...
Limited Thunderstorm Risk.
Rodriguez
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Aug 18, 4:50 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
550 AM CDT Sun Aug 18 2019
ILZ013-020>022-181145-
Grundy IL-DuPage IL-Will IL-Kendall IL-
550 AM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR KENDALL...NORTHWESTERN WILL...
NORTHERN GRUNDY AND SOUTH CENTRAL DUPAGE COUNTIES UNTIL 645 AM CDT...
At 550 AM CDT, Doppler radar was tracking a strong thunderstorm near
Newark, or 8 miles north of Morris, moving east at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Joliet, Naperville, Bolingbrook, Romeoville, Plainfield, Oswego,
Lockport, New Lenox, Yorkville, Lemont, Morris, Channahon, Minooka,
Ingalls Park, Woodridge, Shorewood, Manhattan, Elwood, Rockdale and
Newark.
This includes... University of St. Francis, Channahon State Park,
Chicagoland Speedway...Route 66 Raceway, Grundy County Speedway and
Fairgrounds, Joliet Junior College, Joliet Slammers Baseball, and
Lewis University.
LAT...LON 4169 8802 4169 8803 4164 8803 4164 8801
4140 8794 4138 8855 4157 8859 4177 8805
TIME...MOT...LOC 1050Z 257DEG 29KT 4149 8848
RODRIGUEZSpecial weather statement, Aug 18, 5:31 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
631 AM CDT Sun Aug 18 2019
ILZ003-008-010-181215-
Winnebago IL-Ogle IL-Lee IL-
631 AM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OGLE...NORTHWESTERN LEE
AND WINNEBAGO COUNTIES UNTIL 715 AM CDT...
At 630 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Mount Carroll to near
Chadwick to near Milledgeville. Movement was northeast at 55 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Rockford, Loves Park, Machesney Park, Dixon, Oregon, Mount Morris,
Byron, Winnebago, Polo, Pecatonica, Forreston, Durand, Lake
Summerset, Leaf River, Nelson, Harmon and Adeline.
This includes... Castle Rock State Park, Lowden State Park, Ogle
County Fairgrounds, Sauk Valley College, White Pines State Park, and
Winnebago County Fairgrounds.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Illinois.
LAT...LON 4250 8918 4234 8901 4169 8956 4176 8963
4193 8963 4193 8969 4220 8969 4220 8940
4250 8940
TIME...MOT...LOC 1130Z 221DEG 50KT 4218 8992 4202 8981 4195 8971
RODRIGUEZSpecial weather statement, Aug 18, 5:42 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
642 AM CDT Sun Aug 18 2019
ILZ013-014-020>023-181230-
Grundy IL-Cook IL-DuPage IL-Will IL-Kendall IL-Kankakee IL-
642 AM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KENDALL...WILL...
NORTHEASTERN GRUNDY...NORTHWESTERN KANKAKEE...SOUTHEASTERN DUPAGE AND
SOUTHEASTERN COOK COUNTIES UNTIL 730 AM CDT...
At 642 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to near Lakewood Shores.
Movement was northeast at 35 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Chicago, Aurora, Joliet, Naperville, Cicero, Hammond, Bolingbrook,
Orland Park, Tinley Park, Oak Lawn, Berwyn, Oak Park, Downers Grove,
Romeoville, Plainfield, Calumet City, Oswego, Chicago Heights,
Lansing and Lockport.
Including the following interstates...
I-55 between mile markers 238 and 289.
I-57 between mile markers 321 and 358.
I-80 between mile markers 119 and 155.
I-94 between mile markers 63 and 64, and between mile markers 67 and
74.
I-290 between mile markers 22 and 25.
I-294 between mile markers 63 and 64, and between mile markers 67
and 74.
I-355 between mile markers 1 and 17.
This includes... Argonne National Laboratory, Brookfield Zoo, Toyota
Park, University of St. Francis, Windy City Thunderbolts Baseball,
Channahon State Park, Chicagoland Speedway...Route 66 Raceway, First
Midwest Bank Amphitheatre, Governors State University, Hawthorne
Park, Joliet Junior College, Joliet Slammers Baseball, Lewis
University, Moraine Valley Community College, Prairie State College,
South Suburban College, and Will County Fairgrounds.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northeastern Illinois...and northwestern Indiana.
LAT...LON 4130 8753 4126 8767 4120 8811 4163 8847
4189 8775 4160 8752
TIME...MOT...LOC 1142Z 253DEG 32KT 4158 8830 4128 8810
CarlawSpecial weather statement, Aug 18, 5:52 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
652 AM CDT Sun Aug 18 2019
ILZ012>014-020-181245-
Kane IL-Cook IL-DuPage IL-Kendall IL-
652 AM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KENDALL...KANE...
DUPAGE AND NORTHERN COOK COUNTIES UNTIL 745 AM CDT...
At 652 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hampshire to near Oswego. Movement was
northeast at 40 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Chicago, Aurora, Naperville, Elgin, Arlington Heights, Evanston,
Schaumburg, Palatine, Skokie, Des Plaines, Berwyn, Mount Prospect,
Wheaton, Hoffman Estates, Oak Park, Downers Grove, Glenview,
Elmhurst, Lombard and Buffalo Grove.
Including the following interstates...
I-88 between mile markers 113 and 140.
I-90 between mile markers 22 and 37.
I-94 between mile markers 27 and 49.
I-290 between mile markers 1 and 23.
I-294 between mile markers 27 and 49.
I-355 between mile markers 17 and 30.
This includes... Lincoln Park Zoo, Loyola University, Oakton
Community College, Schaumburg Boomers Baseball, Triton College,
Aurora University, Benedictine University, College of DuPage, DuPage
County Fairgrounds, Elgin Community College, Fermilab, Harper
College, IL Math and Science Academy, Kane County Cougars Ballpark,
Morton Arboretum, Northeastern Illinois University, Northwestern
University, Wheaton College, Wrigley Field, and North Central
College.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northeastern Illinois.
LAT...LON 4211 8773 4208 8768 4206 8767 4203 8767
4198 8765 4196 8763 4196 8764 4192 8763
4172 8817 4172 8826 4169 8826 4166 8835
4214 8858 4215 8855 4215 8776
TIME...MOT...LOC 1152Z 241DEG 33KT 4210 8848 4166 8831
Carlaw